Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 207, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 22, 2002, 2:49 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2002, 2:49 PM CDT (19:49 UTC)
- Expired
- Jul 22, 2002, 3:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Montgomery County, TN, Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2883 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 221949 SVRBNA TNC125-161-222015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 247 PM CDT MON JUL 22 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN TENNESSEE STEWART COUNTY IN TENNESSEE * UNTIL 315 PM CDT * AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR THE MONTGOMERY AND STEWART COUNTY LINE MOVING SLOWLY NORTHEAST. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH OF CLARKSVILLE AROUND 305 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ LAT...LON 3651 8790 3640 8770 3645 8723 3665 8728
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:41 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 22, 1:41 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 141 PM CDT MON JUL 22 2002 CURRENTLY, SCATTERED CONVECTION IS WELL UNDERWAY ACROSS THE MID STATE. 18Z SURFACE ANALYSIS SHOWS COLD FRONT ALIGNED FROM THE GREAT LAKES, THROUGH CENTRAL MISSOURI, AND INTO OKLAHOMA. DEW POINTS ACROSS THE MID STATE REMAIN PRIMARILY IN THE MID 70S. SLOW-MOVING COLD FRONT WILL CONTINUE ITS APPROACH TOWARD MIDDLE TENNESSEE, BRINGING DEEPER MOISTURE, MORE CLOUDINESS, AND SLIGHTLY COOLER TEMPERATURES. LOOK FOR SCATTERED THUNDERSTORMS AGAIN TOMORROW AND WEDNESDAY UNDER MOSTLY CLOUDY SKIES. MODELS ARE NOW DEPICTING A WAVE TO DEVELOP ALONG THE FRONT, WITH A SEPARATE CLOSED SURFACE LOW SPINNING OFF BY 00Z WEDNESDAY, WITH THIS SYSTEM FINALLY PUSHING EAST OF THE AREA BY 12Z THURSDAY. WITH A PERSISTENT 500 MB LOW NEARLY STACKED, LOOK FOR MORE DYNAMIC LIFTING, HENCE THE SCATTERED POPS WITHOUT THE OPPRESSIVE SURFACE HEATING WE HAVE ENJOYED THE LAST 2 DAYS. THEREFORE, THIS AFTERNOONS FORECAST PACKAGE WILL REFLECT VERY FEW CHANGES FROM THE FOLLOWING ISSUANCES, WITH AN INCLUSION OF SCATTERED THUNDERSTORMS SATURDAY AND SUNDAY DUE TO ANOTHER IMPULSE DEPICTED BY THE MRF. ROSE
In the hours before
Special weather statement, Jul 22, 11:46 AM CDT, 3 hours 3 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-231030- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1146 AM CDT MON JUL 22 2002 LOOK FOR SCATTERED CONVECTION TO CONTINUE DEVELOPING ACROSS THE MID STATE FROM LATE MORNING ON. ABUNDANT MOISTURE AVAILABLE IN THE ATMOSPHERE, COUPLED WITH DEEP INSTABILITY, WILL BE SUFFICIENT TO ALLOW NUMEROUS HEAT DRIVEN THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL. WITH RELATIVELY WEAK UPPER LEVEL WINDS, THESE THUNDERSTORMS WILL ALSO BE SLOW MOVING, ALLOWING FOR SIGNIFICANT ACCUMULATION OF RAINFALL OVER AFFECTED AREAS IN A SHORT TIME. THEREFORE, SOME URBAN AREAS MIGHT SEE BRIEF FLOODING OF STREETS DURING THUNDERSTORM ACTIVITY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED, THE STORM PREDICTION CENTER HAS PLACED THE SOUTHERN HALF OF MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU IN A SLIGHT RISK FOR SEVERE WEATHER. THEREFORE, ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED FOR ISOLATED SEVERE THUNDERSTORMS. ROSE
Local storm report, Jul 22, 2:18 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
218 PM CDT MON JUL 22 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM 2 SW NASHVILLE TN WIND DAMAGE
07/22/02 DAVIDSON LAW ENFORCEMENT REPORTED
NUMEROUS TREES AND POWER
LINES DOWN AROUND THE WEST
END AREA.
MEDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:39 PM CDT | Flash Flood Warning | OHX | Wayne | 2 hr |
| Jul 22, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 32 min |
| Jul 22, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 14 min |
| Jul 22, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Moore | 36 min |
| Jul 22, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 54 min |
| Jul 22, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.